Alert archive / Arkansas / Tornado Warnings in 2004

Tornado Warning 29, NWS Little Rock, AR

November 1, 2004Lonoke County, Pulaski County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 1, 2004, 11:40 AM CST for Lonoke County, Pulaski County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2004, 11:40 AM CST (17:40 UTC)
Expired
Nov 1, 2004, 12:30 PM CST
In force
50 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Lonoke County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 35 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 1, 10:00 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 011740
TORLIT
ARC085-119-011830-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CST MON NOV 1 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PULASKI COUNTY IN CENTRAL ARKANSAS
  LONOKE COUNTY IN CENTRAL ARKANSAS

* UNTIL 1230 PM CST

* AT 1138 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 12 MILES SOUTHWEST OF ENGLAND...OR ABOUT 18 MILES NORTHEAST
  OF SHERIDAN...MOVING NORTHEAST AT 45 MPH. ANOTHER STORM WAS SHOWING
  SIGNS OF ROTATION NEAR SCOTT IN SOUTHERN PULASKI COUNTY...AND MAY  
  BECOME TORNADIC AS IT MOVES INTO LONOKE COUNTY.   

* THE TORNADO IS EXPECTED TO BE NEAR...
  ENGLAND AROUND 1150 AM CST
  KEO AROUND 1155 AM CST
  LONOKE AROUND 1215 PM CST
  CARLISLE AROUND 1225 PM CST

&&

A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3450 9200 3450 9223 3455 9220 3495 9180
      3493 9180 3492 9178 3492 9169 3471 9169
      3449 9197

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 1, 3:50 AM CST, 7 hours 50 minutes earlier.

Area forecast discussion, Nov 1, 3:50 AM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 AM CST MON NOV 1 2004

.SHORT TERM...TODAY THROUGH WEDNESDAY
SOME SCTD SHOWERS NOTED OVER PARTS OF THE FA THIS MRNG...WITH BULK
OF CONVECTION NOTED OVR ERN OK AND NWRN AR. INCRSG SLY FLOW HAS
ALLOWED HIGHER DEWPOINTS TO ADVECT FURTHER NWD THIS MRNG.

CONDS STILL SHAPING UP FOR A SIG HEAVY RAINFALL EVENT ACRS THE AREA
LATER TODAY AND TNGT. MODEL SOLUTIONS THIS MRNG HAVE TRENDED A BIT
SLOWER WITH OVERALL EWD PROGRESSION OF STORM SYS CURRENTLY TO OUR W.
WILL STICK WITH A BLEND OF THE GFS AND ETA FOR THIS FCST.

EXPECT AXIS OF HEAVIER RAIN TO WORK SLOLY EWD TODAY...AFFECTING MOST
OF THE FA BY LATER THIS AFTN. ACTIVITY WILL CONT DURG THE OVERNIGHT
HRS WITH CONTD THREAT OF FLOODING RAINS. HPC HAS A GOOD BIT OF THE
AREA OUTLINED FOR HVY RAIN POTENTIAL THRU 12Z TUE. BASED ON ALL OF
THIS...WILL EXTEND FF WATCH THRU TNGT FOR THE ENTIRE CWA. LOOKING AT
QPF AMOUNTS ON THE ORDER OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
TOTALS.

CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING. SEVERAL WAVES ALONG
THE BNDRY ARE FCST TO TRACK NEWD INTO TUE...HELPING TO ENHANCE
RAINFALL AMOUNTS. THE FNT WILL STALL JUST TO THE SE OF STATE LATE
TUE. MEANWHILE...THE UPPER SYS TO FCST TO LIFT NEWD OUT OF TX TUE
NIGHT AND WED. THIS WILL AID IN THE FORMATION OF ANOTHER SFC LOW
ALONG THE FNT ACRS ERN AR. APPEARS THE CHCS OF STRONG STORMS WILL
RMN JUST TO OUR E WHERE MORE UNSTABLE AIRMASS WILL BE. THE EVENTUAL
TRACK WILL HAVE TO BE WATCHED CLOSELY.

UPPER LOW IS FCST TO TRACK TO THE W OF AR WED. WL NEED TO KEEP RAIN
CHCS IN FOR MUCH OF WED. COULD SEE SOME DRIER AIR WORK INTO SWRN AR
LATE IN THE DAY. MUCH COOLER AIR WILL WORK IN BEHIND THE SYS BY WED
EVENING.
&&

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE EXTENDED FORECAST WILL BE DRY. THE UPPER LOW WILL SLIDE EAST OF
THE AREA WEDNESDAY NIGHT AND TAKE PRECIPITATION CHANCES WITH IT.
HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY. HOWEVER...A
QUICK MOVING COLD FRONT WILL CLIP THE NORTH PART OF THE STATE
THURSDAY NIGHT. THIS IS ANTICIPATED TO MOVE THROUGH DRY SINCE IT
WILL SEVERELY LACK MOISTURE. AN INCREASE IN CLOUDS THURSDAY NIGHT
WILL BE THE MAIN RESULT OF THE PASSING FRONT. HIGH PRESSURE AND VERY
DRY AIR RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT ARRIVES
ON SUNDAY FROM THE NORTH. WILL NOT INCLUDE POPS FOR SUNDAY AT THIS
TIME AS MOISTURE IS AGAIN LIMITED. TEMPERATURES THROUGH THE PERIOD
WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 400 AM CST
MONDAY UNTIL 600 AM CST TUESDAY FOR ZONES ARZ003>007...ARZ012>016...
ARZ021>025...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.

44/51
Hazardous weather outlook, Nov 1, 9:30 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 AM CDT MON NOV 1 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1030 AM CDT MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WARM...HUMID AIR IS OVER THE NATURAL STATE DUE TO A WARM FRONT IN
CENTRAL MISSOURI. A COLD FRONT WILL ENTER WESTERN ARKANSAS TODAY AND
INTERACT WITH THE WARM AND HUMID AIR. SHOWERS AND THUNDERSTORMS WILL
BE COMMON OVER THE NATURAL STATE TODAY. IN THE SOUTHEAST SECTIONS OF
THE STATE...A FEW BREAKS IN THE CLOUDS WILL ALLOW TEMPERATURES TO
WARM...AND THUS INSTABILITY WILL INCREASE. A TORNADO WATCH IS IN
EFFECT THROUGH 4 PM FOR AREAS EAST OF A CAMDEN...TO FORDYCE...TO
LITTLE ROCK...TO SEARCY LINE.

DUE TO THE SLOW MOVING NATURE OF THE COLD FRONT...RAINFALL COULD BE
HEAVY AT TIMES. RAINFALL AMOUNTS TODAY AND TONIGHT WILL BE IN THE
ONE TO THREE INCH RANGE...WITH ISOLATED AMOUNTS OF UP TO 5 INCHES.
THUS...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONTAL SYSTEM WILL BE SLOW TO MOVE THROUGH THE STATE...WITH
RAINFALL CONTINUING THROUGH TUESDAY. THE UPPER LEVEL SYSTEM WILL
MOVE OVER THE STATE WEDNESDAY...FOR A CONTINUED CHANCE OF RAINFALL
WEDNESDAY.

THE HEAVY RAINS COULD CREATE FLASH FLOODING PROBLEMS...AND RISES ON
LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL INTERESTS WILL
ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS NEAR RIVER BANKS
ARE LIKELY TO FLOOD.

HIGH PRESSURE WILL MOVE INTO THE STATE WEDNESDAY...ACCOMPANIED BY
DRY AIR. COOLER TEMPERATURES WILL RETURN TO THE STATE FOR WEDNESDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

58

In the hours before

Local storm report, Nov 1, 9:40 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
940 AM CST MON NOV 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     3 E YELLVILLE           36.23N 92.63W
11/01/2004                   MARION             AR   LAW ENFORCEMENT

            TREES UPROOTED. DAMAGE TO PORCH AND ROOF OF HOUSE ACROSS
            FROM RACE TRACK ON HWY 62 EAST.

0855 AM     TSTM WND DMG     3 NE STEPHENS           33.45N 93.03W
11/01/2004                   OUACHITA           AR   LAW ENFORCEMENT

            HOUSE DAMAGED ON COUNTY ROAD 80 ALONG WITH ANIMALS
            KILLED.

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:31 AM CSTSevere Thunderstorm WarningLZKVan Buren29 min
Nov 1, 8:34 AM CSTSevere Thunderstorm WarningLZKOuachita56 min
Nov 1, 8:42 AM CSTSevere Thunderstorm WarningLZKFaulkner33 min
Nov 1, 9:26 AM CSTSevere Thunderstorm WarningLZKDallas49 min
Nov 1, 9:30 AM CSTTornado WarningLZKDallas, Ouachita45 min
Nov 1, 10:12 AM CSTTornado WarningLZKGrant63 min
Nov 1, 10:56 AM CSTFlash Flood WarningLZKGrant3 hr
Nov 1, 11:00 AM CSTFlash Flood WarningLZKWhite3 hr
Nov 1, 11:21 AM CSTTornado WarningLZKGrant39 min
Nov 1, 11:26 AM CSTTornado WarningLZKJefferson34 min
Nov 1, 11:47 AM CSTFlash Flood WarningLZKPulaski3 hr
Nov 1, 11:55 AM CSTFlash Flood WarningLZKDallas, Ouachita3 hr
Nov 1, 12:29 PM CSTFlash Flood WarningLZKLonoke3 hr
Nov 1, 1:55 PM CSTSevere Thunderstorm WarningLZKDrew50 min
Nov 1, 1:56 PM CSTFlash Flood WarningLZKWhite2 hr
Nov 1, 2:08 PM CSTFlash Flood WarningLZKCleveland, Jefferson, Prairie3 hr
Nov 1, 2:18 PM CSTSevere Thunderstorm WarningLZKJefferson, Lincoln42 min
Nov 1, 2:32 PM CSTTornado WarningLZKArkansas, Jefferson43 min
Nov 1, 2:35 PM CSTTornado WarningLZKDesha, Drew40 min
Nov 1, 3:18 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe32 min
Nov 1, 3:19 PM CSTSevere Thunderstorm WarningLZKDesha26 min
Nov 1, 3:19 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe31 min
Nov 1, 3:44 PM CSTTornado WarningLZKDesha46 min
Nov 1, 3:54 PM CSTFlash Flood WarningLZKJackson, Woodruff3 hr
Nov 1, 5:07 PM CSTFlash Flood WarningLZKWhite113 min

Nearby

Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.